MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48378
Medical Device Problem Codes Structural Problem (2506); Device Tipped Over (2589); Unintended Movement (3026)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Internal Organ Perforation (1987); Great Vessel Perforation (2152); Anxiety (2328)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Occupation: non-healthcare professional.(b)(4).Summary of investigational findings: the reported allegations have been investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications).For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.The filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Specific for ¿embedded¿ a filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.Filter or filter fragment migration and (or) embolization (e.G., movement to the heart or lungs) has been reported.Filter or filter fragment movement has occurred in both the cranial and caudal direction and may be either symptomatic or asymptomatic.Potential causes may include filter placement in ivcs with diameters smaller or larger than those specified in these instructions for use; improper deployment; deployment into thrombus; dislodgement due to large thrombus burdens; and (or) excessive force or manipulations near an in situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: filter migration, trauma to adjacent structures.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to initial reporter: additional information received 31aug2020 in (b)(4) (manufacturer# 3002808486-2019-01509) indicates a second cook filter was placed.The [pt] allege migration, ivc perforation, tilt, device is unable to be retrieved, organ perforation and embedment.(b)(4): e2701549 implanted (b)(6) 2011.Ct scan dated (b)(6) 2011, it appears the filter was tilted, ¿secured in place¿ and unable to be removed.(b)(6) 2011 filter retrieval report (unsuccessful): "unsuccessful filter retrieval after multiple attempts using multiple techniques and snare devices".
 
Additional Manufacturer Narrative
Investigation: the following allegations have been investigated: anxiety, mental anguish, stress, worry, physical limitations.Investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.Unknown if the reported anxiety, mental anguish, stress, worry, and physical limitations are directly related to the filter and unable to identify a corresponding failure mode at this point in time.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient allegedly received the filter on 14apr2011 due to current deep vein thrombosis and pregnancy after removal of a previous cook filter.Patient alleged an unsuccessful retrieval attempt 06sep2011.Patient additionally alleges experiencing "anxiety, mental anguish and stress about the status of my filter and any related injuries", worry, as well as physical limitations.
 
Event or Problem Description
Per report from ct: "findings: an ivc filter is seen.The superior 1/3 of the filter is within the intrahepatic portion of the ivc.The apex of the filter contacts the anterior wall of the intrahepatic ivc.The long axis of the filter relative to the vertical anterior wall measures approximately 32°, the posterior struts of the ivc filter appears to perforate the ivc wall.At 7:00 position, the strut tip measures 5 mm from the posterior ivc wall.At 4:00 position, the strut measures approximately 5 mm from the posterior ivc wall and contacts the junction of the right renal vein and aorta.There is no strut fracture or bending.No stenosis of the ivc is seen.".
 
Additional Manufacturer Narrative
Investigation: investigation is reopened due to additional information provided.Per quality engineering review, the additional information provided for this complaint does not change the previous investigation conclusion.Therefore, no new investigation activities will be conducted at this time.Cook will reopen the investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.A total of (b)(4) devices were manufactured in the reported lot.To date, no other complaints have been reported against this lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
henriette s. christiansen
sandet 6, dk-4632
bjaeverskov 
56868686
MDR Report Key10579815
Report Number3002808486-2020-00879
Device Sequence Number3110334
Product Code DTK
UDI-Device Identifier00827002483781
UDI-Public(01)00827002483781(17)130208(10)E2701549
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2013
Device Model NumberG48378
Device Catalogue NumberIGTCFS-65-UNI-CELECT-PERM
Device Lot NumberE2701549
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/24/2020
11/16/2023
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/16/2020
12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale